Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 11, NWS Pocatello, ID

July 26, 2015

NWS Pocatello, ID issued this wind advisory at Jul 26, 2015, 2:30 PM MDT. It took effect at Jul 27, 2015, 9:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2015, 2:30 PM MDT (20:30 UTC)
In effect from
Jul 27, 2015, 9:00 AM MDT
Expired
Jul 27, 2015, 7:23 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WWUS75 KPIH 262030
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT SUN JUL 26 2015

...A COLD FRONT WILL BRING STRONG GUSTY WINDS 
TO THE AREA TOMORROW...

.WINDY CONDITIONS DEVELOP BEHIND A STRONG COLD FRONT 
TOMORROW MORNING PERSISTING THROUGH THE EVENING RESULTING IN
AREAS OF BLOWING DUST AND DIFFICULT TRAVEL FOR HIGH PROFILE
VEHICLES.

IDZ017-020-021-271200-
/O.NEW.KPIH.WI.Y.0011.150727T1500Z-150728T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
230 PM MDT SUN JUL 26 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. 

* TIMING...9 AM MONDAY TO 9 PM MONDAY

* WINDS...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45
  MPH.

* IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I-86
  FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH OF
  FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO ROBERTS.
  DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED...ESPECIALLY FOR HIGH
 DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
5 follow-up statements
249 
WWUS75 KPIH 262030 CCA
NPWPIH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT SUN JUL 26 2015

...A COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE AREA
TOMORROW...

.WINDY CONDITIONS DEVELOP BEHIND A STRONG COLD FRONT TOMORROW
MORNING PERSISTING THROUGH THE EVENING RESULTING IN AREAS OF
BLOWING DUST AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.

IDZ017-020-021-271200-
/O.COR.KPIH.WI.Y.0011.150727T1500Z-150728T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
230 PM MDT SUN JUL 26 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. 

* TIMING...9 AM MONDAY TO 9 PM MONDAY

* WINDS...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45
  MPH.

* IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I-86
  FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH OF
  FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO ROBERTS.
  DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED...ESPECIALLY FOR DRIVERS
  OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
559 
WWUS75 KPIH 262345
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
545 PM MDT SUN JUL 26 2015

...A COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE AREA
TOMORROW...

.WINDY CONDITIONS DEVELOP BEHIND A STRONG COLD FRONT TOMORROW
MORNING PERSISTING THROUGH THE EVENING RESULTING IN AREAS OF
BLOWING DUST AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.

IDZ017-020-021-271200-
/O.CON.KPIH.WI.Y.0011.150727T1500Z-150728T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
545 PM MDT SUN JUL 26 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY...

* TIMING...9 AM MONDAY TO 9 PM MONDAY

* WINDS...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 
  MPH. 

* IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I- 
  86 FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH 
  OF FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO 
  ROBERTS. DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
185 
WWUS75 KPIH 271248
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
648 AM MDT MON JUL 27 2015


IDZ017-020-021-280300-
/O.CON.KPIH.WI.Y.0011.150727T1500Z-150728T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
648 AM MDT MON JUL 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...9 AM MONDAY TO 9 PM MONDAY

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I- 
  86 FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH 
  OF FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO 
  ROBERTS. DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
835 
WWUS75 KPIH 271945
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT MON JUL 27 2015

IDZ017-020-021-280300-
/O.CON.KPIH.WI.Y.0011.000000T0000Z-150728T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
145 PM MDT MON JUL 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...CONTINUES UNTIL 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH.

* IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I- 
  86 FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH 
  OF FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO 
  ROBERTS. DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
558 
WWUS75 KPIH 280123
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
723 PM MDT MON JUL 27 2015


IDZ017-020-021-280230-
/O.CAN.KPIH.WI.Y.0011.000000T0000Z-150728T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
723 PM MDT MON JUL 27 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED THROUGHOUT THE SNAKE PLAIN AND WILL CONTINUE
TO DECREASE THROUGH THE REMAINDER OF THE EVENING. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jul 26, 2:20 PM MDT, 10 minutes earlier.

Area forecast discussion, Jul 26, 2:20 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
220 PM MDT SUN JUL 26 2015

.SHORT TERM...SIGNIFICANT CHANGES EXPECTED IN THE WEATHER OVER
THE NEXT 12 TO 24 HOURS RESULTING IN A MYRIAD OF POTENTIAL
IMPACTS. SHARP TROUGH IS CRASHING ASHORE OF THE BRITISH
COLUMBIA AND WA COAST AS OF THIS WRITING. THIS TROUGH
WILL CONTINUE TO STRENGTHEN AS IT SWEEPS THROUGH THE REGION
THROUGH LATE MONDAY AND INTO EARLY TUESDAY. A COLD FRONT
ATTENDANT TO THE TROUGH WILL ZIP FROM WEST TO EAST ACROSS THE
FORECAST AREA TOMORROW...PASSING THROUGH THE CENTRAL MOUNTAINS
AROUND SUNRISE AND THROUGH THE SNAKE RIVER PLAIN BY MID
MORNING...THEN EXITING INTO WYOMING DURING THE MID AFTERNOON.
MULTIPLE IMPACTS ANTICIPATED IN ASSOCIATION THE PASSAGE OF THIS
FRONT. THE MOST WIDESPREAD IMPACTS WILL COME IN THE FORM OF
WINDS...WITH GUSTS IN THE 20-30 MPH RANGE EXPECTED FOR MOUNTAIN
PEAKS...WITH GUSTS IN THE 40-45 MPH RANGE EXPECTED ACROSS THE
SNAKE RIVER PLAIN DEVELOPING DURING THE LATE MORNING HOURS. THIS
WILL POTENTIALLY CAUSE BLOWING DUST ISSUES...AS WELL AS CREATE
CHOP ON AREA LAKES AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.
THUS WILL HOIST A WIND ADVISORY FOR SNAKE PLAIN ZONES TO ACCOUNT
FOR THIS IMPACT. WINDS WILL GRADUALLY DIMINSISH TOMORROW NIGHT.

A SECONDARY IMPACT IN ASSOCIATION WITH THE FRONTAL BOUNDARY WILL
BE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. INCREASED POPS
TO INCLUDE THIS POTENTIAL FOR THE SNAKE PLAIN...WITH ISOLATED
SHOWERS AND STORMS NEAR THE UT BORDER INCREASING TO LIKELY SHOWERS
WITH ISOLATED TO SCATTERED THUNDERSTORMS FOR THE UPPER SNAKE
HIGHLANDS. SOME CONCERN OVER THE UPPER SNAKE HIGHLANDS FOR THE
DEVELOPMENT OF A STRONG THUNDERSTORM OR TWO...AS THE COMBINATION
OF ENOUGH INSTABILITY...MOISTURE AND DEEP LAYER SHEAR WILL
BE REALIZED IN ADVANCE OF THE FRONT. THIS POTENTIAL WARRANTED THE
INCLUSION OF A MENTION OF GUSTY WINDS AND SMALL HAIL IN THE
FORECAST GRIDS OVER THIS AREA.

A THIRD IMPACT IN ASSOCIATION WITH THIS SYSTEM WILL BE A DRAMATIC
DROP IN TEMPERATURES BEHIND THE FRONT...WITH TEMPERATURES
PLUMMETING TO 10-20 DEGREES BELOW NORMAL. A FEW RECORD LOW MAX
TEMPERATURES MAY BE CHALLENGED BOTH MONDAY AND TUESDAY...ALONG
WITH LOWS FLIRTING WITH RECORDS BOTH TUESDAY AND WEDNESDAY
MORNING...ESPECIALLY ACROSS THE SNAKE RIVER PLAIN. RECORD LOWS
BOTH MORNINGS ARE GENERALLY IN THE LOW 40S. WIDESPREAD SHOWERS
WITH AN ISOLATED THUNDERSTORM EXPECTED ACROSS THE CENTRAL
MOUNTAINS DEVELOPING AFTER MIDNIGHT TONIGHT AND CONTINUING THROUGH
MUCH OF MONDAY BEFORE TAPERING OFF MONDAY EVENING INTO MONDAY
NIGHT. ALSO EXPECT SIMILAR COVERAGE ACROSS THE UPPER SNAKE
HIGHLANDS...BUT FOR A SHORTER DURATION...LATER TOMORROW AFTERNOON
INTO TOMORROW EVENING. SNOW LEVELS DROP TO NEAR 9000 FT BY
TOMORROW AFTERNOON...SO LIGHT SNOW ACCUMULATIONS ANTICIPATED
ABOVE 9000 FT ACROSS THE CENTRAL MOUNTAINS. PREPARE FOR COLD AND
DAMP CONDITIONS IF PLANNING ON RECREATING IN THESE AREAS OVER THE
NEXT 48 HOURS OR SO.

.LONG TERM...UPPER TROUGH QUICKLY SCAMPERS OUT OF THE AREA ON
TUESDAY...LEADING TO A QUICK TRANSITION TO ZONAL FLOW...AND THUS A
FORMIDABLE WARMING AND DRYING TREND WILL COMMENCE BY
WEDNESDAY...WITH TEMPERATURES CONTINUING TO WARM THROUGH THE WEEK.
IN FACT...EXPECT TEMPERATURES TO CLIMB TO NEAR TO ABOVE AVERAGE BY
FRIDAY. UPPER RIDGE EXPECTED TO BECOME ESTABLISHED OVER THE FOUR
CORNERS BY THIS WEEKEND. MOIST MONSOONAL FLOW AROUND THIS RIDGE
WILL INCRINGE ON SE IDAHO...AND OPEN THE DOOR FOR ISOLATED SHOWERS
AND THUNDERSTORMS...MAINLY OVER HIGH TERRAIN AREAS FOR NEXT
WEEKEND. AD/GK

&&

.AVIATION...LARGE UPPER TROF AND COLD FRONT CONTINUE TO ADVANCE
TOWARD EASTERN IDAHO.   MAIN EFFECT AT TAF SITES WILL BE WINDS WITH
15 TO 25 KNOT SUSTAINED EXPECTED MONDAY AT BYI...PIH AND IDA.  GUSTS
IN THE 30 TO 40 KNOT RANGE EXPECTED.   HAVE VICINITY THUNDERSTORMS
AT ALL SITES LATE TONIGHT INTO MONDAY AS WELL.   10 TO 15 KNOT WINDS
THIS AFTERNOON AT BYI...PIH AND IDA SHOULD DIMINISH BY SUNSET BEFORE
PICKING UP AFTER MIDNIGHT ONCE AGAIN.
GK

&&

.FIRE WEATHER...A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD
FRONT WILL MOVE THROUGH THE DISTRICT TONIGHT AND MONDAY.   MAIN
THREATS WILL BE SHOWERS AND THUNDERSTORMS WITH POSSIBLE WETTING
RAINS MAINLY IN ZONES 422...475 AND 476.  WITH POSSIBLE 25 TO 35
MPH SUSTAINED WINDS IN ZONES 425 AND 410.  HUMIDITY WILL BE TOO HIGH
TO ISSUE ANY RED FLAG WARNINGS HOWEVER.  TEMPERATURES WILL BE WELL
BELOW NORMAL MONDAY AND MONDAY NIGHT WITH SOME LOWS IN THE 30S
EXPECTED TUESDAY MORNING.   DRY CONDITIONS ARE EXPECTED TUESDAY
THROUGH FRIDAY WITH A SIGNIFICANT WARMING TREND BY WEDNESDAY WITH
HOT AND VERY DRY CONDITIONS BY THURSDAY.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 9 PM MDT MONDAY FOR IDZ017-020-021.

&&

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.